Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal


TitlePolyhedral conditions for the nonexistence of the MLE for hierarchical log-linear models
Author(s) Nicholas Eriksson, Stephen E. Fienberg, Alessandro Rinaldo, Seth Sullivant
TypeArticle in Journal
AbstractWe provide a polyhedral description of the conditions for the existence of the maximum likelihood estimate (MLE) for a hierarchical log-linear model. The MLE exists if and only if the observed margins lie in the relative interior of the marginal cone. Using this description, we give an algorithm for determining if the MLE exists. If the tree width is bounded, the algorithm runs in polynomial time. We also perform a computational study of the case of three random variables under the no three-factor effect model.
KeywordsMaximum likelihood estimate (MLE), Marginal cone, Tree width, Collapsing
URL http://www.sciencedirect.com/science/article/pii/S0747717105001112
JournalJournal of Symbolic Computation
Pages222 - 233
NoteComputational Algebraic Statistics Computational Algebraic Statistics
Translation No
Refereed No